[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1991

Papules and Nodules in a Patient With the Acquired Immunodeficiency Syndrome and Recurrent Cryptococcal Meningitis

Author Affiliations

The Johns Hopkins University Medical Institutions, Baltimore, Md

Arch Dermatol. 1991;127(12):1831-1836. doi:10.1001/archderm.1991.04520010078015

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

REPORT OF A CASE  A 47-year-old man with a 2-year history of acquired immunodeficiency syndrome complicated by Pneumocystis carinii pneumonia, disseminated Mycobacterium avium, and Candida esophagitis was admitted for recurrent cryptococcal meningitis. He also presented with a 5-month history of multiple cutaneous skin lesions. The lesions first appeared as small red papules but enlarged progressively. These lesions were pruritic and bled profusely after trauma. Bacitracin ointment and hydrogen peroxide had been applied twice daily to the lesions, with no improvement. Fever, malaise, fatigue, or weight loss did not coincide with the onset of these lesions. However, as new lesions appeared and grew, weakness and pain developed in the right hip and abdomen concomitantly. No changes in visual or mental status were observed. The patient had been treated for cryptococcal meningitis with multiple regimens of intravenous amphotericin B. On an outpatient basis, he received fluconazole as maintenance. No drug allergies were

First Page Preview View Large
First page PDF preview
First page PDF preview
×